Alert archive / Nebraska / Tornado Warnings in 2022
Tornado Warning 17, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Apr 29, 2022, 7:49 PM CDT for Johnson County, Pawnee County, Nebraska. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2022, 7:49 PM CDT (00:49 UTC)
- Expired
- Apr 29, 2022, 8:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Johnson County, NE, Pawnee County, NE
The radar
The Omaha radar (KOAX), 116 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 7:50 PM CDT | TSTM WND GST 80 | Lewiston, NE | TRAINED SPOTTER MEASURED A PEAK WIND GUST OF 81 MPH. |
| Apr 29, 8:14 PM CDT | TSTM WND DMG | Tecumseh, NE | COOP OBSERVER REPORTED POWER OUTAGES IN TECUMSEH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 3:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 280 J/kg
- Mixed-layer CIN
- -417 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
454
WFUS53 KOAX 300049
TOROAX
NEC097-133-300115-
/O.NEW.KOAX.TO.W.0017.220430T0049Z-220430T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
749 PM CDT Fri Apr 29 2022
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Southern Johnson County in southeastern Nebraska...
Northwestern Pawnee County in southeastern Nebraska...
* Until 815 PM CDT.
* At 749 PM CDT, a severe thunderstorm capable of producing a tornado
was located 14 miles northeast of Blue Springs, or 17 miles east of
Beatrice, moving northeast at 50 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Tecumseh and Sterling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4019 9647 4028 9647 4046 9638 4038 9613
4016 9640
TIME...MOT...LOC 0049Z 208DEG 42KT 4023 9642
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
CA1 follow-up statement
273
WWUS53 KOAX 300105
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
805 PM CDT Fri Apr 29 2022
NEC133-300114-
/O.CAN.KOAX.TO.W.0017.000000T0000Z-220430T0115Z/
Pawnee NE-
805 PM CDT Fri Apr 29 2022
...THE TORNADO WARNING FOR NORTHWESTERN PAWNEE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Nebraska.
LAT...LON 4038 9636 4046 9638 4041 9622 4035 9627
TIME...MOT...LOC 0104Z 208DEG 43KT 4040 9629
$$
NEC097-300115-
/O.CON.KOAX.TO.W.0017.000000T0000Z-220430T0115Z/
Johnson NE-
805 PM CDT Fri Apr 29 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR CENTRAL
JOHNSON COUNTY...
At 804 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles west of Tecumseh, or 25 miles east of Beatrice,
moving northeast at 50 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Sterling.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4038 9636 4046 9638 4041 9622 4035 9627
TIME...MOT...LOC 0104Z 208DEG 43KT 4040 9629
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
$$
CAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 29, 6:38 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 29, 6:38 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
638 PM CDT Fri Apr 29 2022
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 341 PM CDT Fri Apr 29 2022
Tonight...
A potent storm system will affect the region this evening bringing
the threat of significant severe to eastern Nebraska and southwest
Iowa.
Early morning thunderstorms moving out of southwest Iowa managed to
produce some severe gusts with evaporative processes behind a
departing mesolow. Brief clearing behind this precipitation will
allow a robust CAPE corridor of 1500-3000 J/kg over south-central
Nebraska. Storms firing to our east late this afternoon will reach
our forecast area in eastern Nebraska around 6-7 PM this evening.
Large looping hodographs indicate strong rotation in the lower
levels. SRH will increase to around 300 m2s2 in the 0-1 km range,
with surface winds backed to the southeast ahead of the incoming
low. Should any supercells develop out ahead of the primary line of
storms, they could pose an initial tornado threat. Given the strong
forcing, expect storms to intensify very quickly. This will likely
lead convection to quickly congeal into a QLCS/supercell combo with
the potential for large hail, strong winds and tornadoes, eventually
transitioning to a QLCS with the potential for strong winds along
with an embedded mesovorticy tornado threat. The latest SPC outlook
seems to hit the mark highlighting the primary threat across far
southeast Nebraska, with an enhanced risk spreading across all of
the forecast area, except for northeast Nebraska.
Heavy rain remains a concern as well, given the heavy rain that fell
last night. Platte and Madison counties would be especially
vulnerable after having received reports of up to 10" of
rainfall.
Saturday and Sunday...
A tightening pressure gradient on the back side of the passing low
will bring gusty northwest winds to the region Saturday. Gusts up to
45kts will be possible over northeast Nebraska, prompting us to
hoist Wind Advisory for that area.
Lingering precipitation will finally exit to the northeast Saturday
night, allowing dry weather to prevail on Sunday. While not as
breezy, gusty winds up to 30 kts are expected to persist into
Sunday.
Next Week...
Active weather will continue next week, with another round of strong
storms possible in the central plains Monday through Monday night.
Periodic showers and thunderstorm chances will continue through next
week with highs generally in the 60s and lows in the 40s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 630 PM CDT Fri Apr 29 2022
Strong to severe storms are beginning to overspread eastern
Nebraska. Expect MVFR to IFR conditions to continue as storms
roll through this evening. A brief window of VFR conditions may
return behind the line of strong storms overnight, before MVFR
cover returns Saturday morning. Northwesterly winds will wrap into
the region, as well, Saturday. Gusts of 30-40 kts will be
possible through the morning and into the afternoon.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory from 11 AM to 7 PM CDT Saturday for NEZ011-012-
015>018-030>033-042-043.
IA...None.
&&
DISCUSSION...KG
AVIATION...KGHazardous weather outlook, Apr 29, 3:54 PM CDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 354 PM CDT Fri Apr 29 2022 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-301100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 354 PM CDT Fri Apr 29 2022 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday Severe storms appear likely between 6 PM and 11 PM, mainly along and south of an Albion to Sioux City line. All hazards are possible, including a few tornadoes, hail to size of limes, damaging wind gusts of 60 to 70 mph, and localized flash flooding. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Strong northwest winds with gusts of 50 to 55 mph are possible on Saturday. Thunderstorm activity may return to the region on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening.
In the hours before
Local storm report, Apr 29, 6:20 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
620 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL DILLER 40.12N 96.94W
04/29/2022 M1.00 INCH JEFFERSON NE LAW ENFORCEMENT
&&
TSNLocal storm report, Apr 29, 6:25 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
625 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 5 SW BEATRICE 40.22N 96.82W
04/29/2022 E0.75 INCH GAGE NE PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&
TSNSpecial weather statement, Apr 29, 6:31 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
631 PM CDT Fri Apr 29 2022
NEZ030-031-042-300000-
Madison NE-Platte NE-Boone NE-
631 PM CDT Fri Apr 29 2022
...A strong thunderstorm will impact portions of southwestern
Madison, northwestern Platte and southern Boone Counties through 700
PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cedar Rapids, or 39 miles east of Ord, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Albion around 640 PM CDT.
St. Edward around 650 PM CDT.
Other locations in the path of this storm include Newman Grove and
Lindsay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4168 9828 4184 9764 4150 9755 4149 9770
4152 9771 4153 9788 4151 9789 4151 9804
4150 9804 4150 9809 4148 9810 4148 9829
TIME...MOT...LOC 2330Z 253DEG 42KT 4159 9816
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KernLocal storm report, Apr 29, 6:37 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
637 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 4 NE HARBINE 40.23N 96.92W
04/29/2022 E1.00 INCH JEFFERSON NE EMERGENCY MNGR
HEAVY RAIN WITH THE HAIL.
&&
TSNLocal storm report, Apr 29, 7:38 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
738 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL WYMORE 40.12N 96.66W
04/29/2022 E1.00 INCH GAGE NE PUBLIC
0735 PM TSTM WND GST WYMORE 40.12N 96.67W
04/29/2022 E70 MPH GAGE NE EMERGENCY MNGR
&&Local storm report, Apr 29, 7:49 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
749 PM CDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM FUNNEL CLOUD 1 S LEWISTON 40.23N 96.41W
04/29/2022 PAWNEE NE TRAINED SPOTTER
TRAINED SPOTTER REPORTED A FUNNEL CLOUD.
&&
PFThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:01 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Butler, Colfax, Platte | 44 min |
| Apr 29, 7:14 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Pawnee | 46 min |
| Apr 29, 7:22 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Madison, Platte, Stanton | 23 min |
| Apr 29, 7:31 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Jefferson, Saline, Seward | 44 min |
| Apr 29, 7:34 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Pawnee | 41 min |
| Apr 29, 7:40 PM CDT | Tornado Warning | OAX | Gage, Johnson | 39 min |
| Apr 29, 7:41 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Cuming, Dodge, Platte, Saunders | 49 min |
| Apr 29, 7:47 PM CDT | Tornado Warning | OAX | Seward | 28 min |
| Apr 29, 7:58 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Pawnee, Richardson | 47 min |
| Apr 29, 7:59 PM CDT | Areal Flood Advisory | OAX | Gage | 3 hr |
| Apr 29, 8:02 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge, Stanton | 28 min |
| Apr 29, 8:06 PM CDT | Areal Flood Advisory | OAX | Boone, Butler, Madison, Platte | 3 hr |
| Apr 29, 8:07 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Lancaster, Saunders, Seward | 38 min |
| Apr 29, 8:08 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 52 min |
| Apr 29, 8:10 PM CDT | Tornado Warning | OAX | Otoe | 35 min |
| Apr 29, 8:13 PM CDT | Tornado Warning | OAX | Cuming, Stanton, Wayne | 12 min |
| Apr 29, 8:17 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Nemaha, Otoe | 43 min |
| Apr 29, 8:26 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 37 min |
| Apr 29, 8:49 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston, Washington | 28 min |
Nearby
Tornado Warnings in Nebraska, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.